My husband is a diabetic and had a major problem with his legs and feet swelling. Test were done to make sure not a blood clot. His blood pressure was also elevated. But when I looked up his meds..the Dr has given him a water pill and 2 blood pressure meds..one is Diovan and the other is Triamterene HCTZ... can all these be taken together??
I am also on two B/P meds. I would suggest seperating them, I would take the Triamterene HCTZ in the morning because that's the one that is also a water pill so you don't want him up all night in the bathroom, then take the Diovan at supper or bedtime. He can take it with/without food depending if it makes him nauseous. Advise him to change positions slowly because both these drugs will lower his B/P and could make him a little dizzy if he rises to quick especially from a lying down position. The only reason I suggest seperating them is they both will lower his B/P and you don't want it to lower all at once because he would get real dizzy and could pass out, don't want that. He needs to lower the B/P yes but not to the point where he passes out I don't think you want to be picking him up off the floor. They both are good pills so always take them according to his doctor, you can check with him on my suggestion if it makes you feel better I am sure the doctor will not object to this routine because that is what was suggested to me by a Cardiologist and my Primary Care doctor, but that unfortunately doesn't guarantee anything but they said to me what I just said to you about overloading all at once. I was also told that if I took them both in the morning by nighttime I wouldn't have any effects left so my B/P would start to rise in the night and I would feel crappy in the morning. I would not feel offendd if you checked with his doctor first so don't worry about that, in fact I encourage it so there are no mistakes. Everyone responds differently to meds especially B/P meds. Does he have any Liver or Kidney problems? If he does I would double check with the doctor before taking either of these, it may make it worse depending on his problems. Watch his sugar numbers too, the one with the HCTZ in it may possibly lower his numbers because there wouldn't be so much stress on his system if he gets rid of the excess water. It shouldn't effect him much if any though, just watch that's all. Nothing to panic over these should make him feel better soon, about 2 weeks or so. I am glad he didn't have a clot though because I am on Coumadin (blood thinner) and that sometimes can mess with the sugar readings too and sometimes is hard to manage the numbers for both the Coumadin and the sugar. I hope I didn't worry you, but just want to make sure you know all the possibilities just in case you folks were not told everything. Some doctors get busy and sometimes may (not intentionaly) leave something out. Hope this information helps and not scare you or him. Wishing you good health. marjorie zych
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I take several High Blood Pressure medications and Clonidine was my EMERGENCY DRUG TO LOWER blood p?
Posted 14 Jul 2011 • 2 answers
Posted 27 Nov 2011 • 3 answers
Posted 12 Feb 2012 • 3 answers
Posted 26 Dec 2012 • 1 answer
Posted 18 Feb 2013 • 3 answers